March 10, 2020 – A widespread assumption is, the people of Asian descent are more prone to serious, sometimes deadly adverse drug reactions, even when taking rather common medications prescribed for gout through to depression. In the ages of genetics …

Are Asians at higher genetic risk of serious adverse events to common medications? Read more »

Tagged with: , , , , , , , , , , , , , ,

May 30, 2019 – The American Food and Drug Administration (FDA) recently approved Alpelisib (Piqray) to be used in combination with the FDA-approved endocrine therapy fulvestrant, to treat postmenopausal women, and men, with hormone receptor (HR)-positive, human epidermal growth factor receptor …

The PI3K inhibitor Alpelisib (Piqray) for progressing breast cancer in women (and men) Read more »

Tagged with: , , , , , , , , , , , , ,

March 21, 2017 – Health Canada just communicated this important safety information: Cases of Stevens-Johnson Syndrome (SJS) and Toxic Epidermal Necrolysis (TEN) under treatment of patients with Pembrolizumab (Keytruda) have been reported internationally in the clinical trials and post-marketing setting. …

Risk of severe if not fatal skin reactions with Pembrolizumab (Keytruda) Read more »

Tagged with: , , , , , ,

September 26, 2016 – Toxic epidermal necrolysis (TEN), also known as Lyell’s syndrome, is a rare, life-threatening skin condition that is usually caused by a reaction to drugs. The disease causes the top layer of skin (the epidermis) to detach from the lower layers of the skin …

Recent advances of pharmacogenomics in severe cutaneous adverse reactions: immune and nonimmune mechanisms Read more »

Tagged with: , , , , , , ,

October 10, 2013 – Very recently, David Kerr, Professor of Cancer Medicine at University of Oxford, in the United Kingdom, and past President of the European Society for Medical Oncology, talked on Medscape (see the video here) about risk-benefit analyses …

Can We Identify Risk for Drug Toxicity? Read more »

Tagged with: , , , , , , , , , , , , ,

May 09, 2013 – This is from the News and Press Release Archive of the European Medicines Agency (EMA) as of April 29, 2013.  Find here the unedited release in full: 29/04/2013 Recommendation to suspend tetrazepam-containing medicines endorsed by CMDh …

EMA: Recommendation to suspend tetrazepam-containing medicines Read more »

Tagged with: , , , ,